MAUDE Adverse Event Report: KARL STORZ SE & CO. KG ROBI MALZONI FORCEPS INSERT

KARL STORZ SE & CO. KG ROBI MALZONI FORCEPS INSERT
Model Number 38610MA
Medical Device Problem Codes Sparking (2595); Temperature Problem (3022)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "the product did not perform as intended.During the first use of the robi forceps inserts, a spark occurred while the instruments were in use, causing the inserts to burn.Due to the burn damage, the insert cannot be removed from the outer tube".The procedure was successfully finished.No negative impact in state of health reported.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Additional information is provided in section d9 to reflect that the product was returned for evaluation.The investigation is not completed yet.The investigation results are pending.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Correction in section d9 device was returned on june 16,2025.Device evaluation: since only item 38610ma was available for inspection, the assessment is based primarily on the information provided by the customer.The simultaneous damage to two different models from different batches during the same operation suggests an application error.Possible causes include residual moisture after processing, excessive operating voltage, incorrect device settings, or improper handling.The instructions for use explicitly state that failure to comply with the specifications provided therein may result in damage to the device.Therefore, it is highly likely that the damage was caused by improper use.According to the instructions for use (ifu), the medical device must be carefully inspected for any signs of damage prior to use.The ifu also warns that overloading the device or applying excessive force may result in breakage, bending, or malfunction.Such misuse can compromise the device's integrity and potentially affect its performance during medical procedures.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
ROBI MALZONI FORCEPS INSERT
Common Device Name
ROBI MALZONI FORCEPS INSERT
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key21723162
Report Number9610617-2025-00526
Device Sequence Number19798779
Product Code GEI
UDI-Device Identifier04048551328699
UDI-Public04048551328699
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K962030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number38610MA
Device Catalogue Number38610MA
Device Lot NumberXL01
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2025
Supplement Date Received by Manufacturer04/10/2025
10/17/2025
Initial Report FDA Received Date03/28/2025
Supplement Report FDA Received Date04/23/2025
10/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown